Format

Send to

Choose Destination
See comment in PubMed Commons below
Expert Opin Drug Saf. 2005 Sep;4(5):837-48.

Risk of skin reactions when using ibuprofen-based medicines.

Author information

1
Centro Médico-Docente La Trinidad, Allergy and Immunology Service, Caracas, Venezuela. malsan@cantv.net

Abstract

Adverse reactions to drugs are a frequent cause of morbidity and medical consultation; it is no surprise that nonsteroidal anti-inflammatory drugs (NSAIDs) run second, after antibiotics, mainly of the beta-lactam group (penicillins and cephalosporins). Numerous clinical pictures involving the skin--various morbilliform rashes, urticaria and angioedema as the most common--due to hypersensitivity to a particular NSAID (i.e., ibuprofen) have been described; other clinically defined skin diseases such as vasculitis, Steven-Johnson's syndrome, photosensitivity, fixed drug eruptions, livedo-like dermatitis, linear drug eruption, lichenoid drug eruption, exanthematous pustulosis, eczematous eruption, contact dermatitis and pemphigoid have received the attention of physicians. Extensive use around the world makes it interesting to investigate adverse cutaneous reactions to ibuprofen and other members of the propionic acid derivative group, to ascertain their prevalence, clinical presentation and prevention. This paper presents a review of published literature concerning cutaneous hypersensitivity reactions to ibuprofen and related arylpropionic acids.

PMID:
16111447
DOI:
10.1517/14740338.4.5.837
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Taylor & Francis
    Loading ...
    Support Center